North Dakota, 2006Tornado in North Dakota, August 10, 2006
August 10, 2006 · NWS BIS · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 10, 2:15 PM CST, 35 minutes earlier.
Area forecast discussion, Aug 10, 2:15 PM CST, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR PARAGRAPH 3 IN SHORT TERM.
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CDT THU AUG 10 2006
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
TONIGHT...SURFACE LOW PRESSURE LINGERS ACROSS THE FORECAST AREA.
THIS ALONG WITH AN APPROACHING SHORTWAVE FROM MONTANA WILL AID IN
THUNDERSTORM DEVELOPMENT FOR THE REMAINDER OF THE DAY. THUNDERSTORMS
HAVE ALREADY DEVELOPED THIS AFTERNOON OVER FAR SOUTH CENTRAL NORTH
DAKOTA AND HAVE SHOWN SEVERE CHARACTERISTICS. AIR MASS OVER THE
FORECAST AREA THIS AFTERNOON APPEARS TO BE UNSTABLE WITH CAPES
AROUND 2000 J/KG OVER THE SOUTH CENTRAL. THE MOST FAVORABLE SHEAR
FOR SEVERE CONVECTION THIS AFTN/EVE WILL LIKELY BE IN THE FAR SOUTH
CENTRAL PART OF THE FORECAST AREA...WHERE SOME SUPERCELL
THUNDERSTORMS WILL BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS APPEAR
TO BE THE MAIN THREATS ATTM. AS A RESULT...HAVE LEFT CHANCE OF
THUNDERSTORMS IN THE CENTRAL/EASTERN PART OF THE CWA TONIGHT...WITH
A CHANCE FOR SEVERE SOUTH CENTRAL.
SHORTWAVE WILL CONTINUE TO PROGRESS EASTWARD INTO THE DAKOTAS ON
FRIDAY ALONG WITH A STRONG SURFACE COLD FRONT. STRONG SURFACE
HEATING AND A GOOD AMOUNT OF LOW LEVEL MOISTURE WILL MAKE FOR
ANOTHER UNSTABLE AIR MASS OVER PARTS OF THE FORECAST AREA ON FRI.
STEEP LAPSE RATES AND STRONG VERTICAL SHEAR MAY SUPPORT ANOTHER
THREAT FOR SEVERE. HAVE INCREASED POPS OVER THE CENTRAL/EASTERN CWA
FOR FRI NIGHT/SAT MORNING AS MODELS SEEM TO PAINT A GOOD SHOT AT
PRECIPITATION DURING THIS TIME FRAME AS SOUTHERLY LLJ INCREASES TO
AROUND 40 KT OVER THE AREA.
BEST CHANCE FOR PRECIPITATION FOR SAT/SUN WILL BE ON SATURDAY AS THE
MID LEVEL TROUGH SLIDES EASTWARD. LEFT MONDAY DRY AS DRY NORTHWEST
FLOW ALOFT RETURNS TO THE REGION IN RESPONSE TO BUILDING RIDGE TO
THE WEST.
AS FOR TEMPERATURES...FRIDAY SHOULD BE THE WARMEST DAY OF THE PERIOD
WITH TEMPERATURES NEARING 100F IN THE FAR WEST. BEYOND
THAT...TEMPERATURES WILL FOLLOW A COOLING TREND FROM NW TO SE. THE
ENTIRE FORECAST AREA SHOULD SEE BELOW NORMAL TEMPERATURES FOR SUNDAY
WITH HIGHS IN THE UPPER 70S AND LOWER 80S.
.LONG TERM...MONDAY THROUGH THURSDAY NIGHT...
MODELS AGREE WITH BRIEF COOL DOWN MONDAY...THEN BUILDING UPPER LEVEL
RIDGE BACK INTO THE REGION TUESDAY NIGHT INTO WEDNESDAY. THE REGION
WILL RETURN TO UPPER LEVEL SOUTHWEST FLOW WEDNESDAY...WITH LEE SIDE
LOW DEVELOPMENT IN EASTERN MONTANA.
BEST CHANCES FOR PRECIPITATION WILL BE WEDNESDAY INTO
THURSDAY...WITH H500 WAVE AND SURFACE FRONT PUSHING NORTHEAST INTO
THE REGION. HAVE UPDATED POPS TO 20S AND 30S AS MODEL CONSISTENCE IS
VERY HIGH AT THIS POINT. A SMALLER CHANCE IS POSSIBLE ON TUESDAY
NIGHT INTO WEDNESDAY MORNING...WITH STRONG LL JET ADVECTING MOISTURE
NORTH UNDER STEEP MID LEVEL LAPSE RATES. OTHER RAIN CHANCES HAVE
BEEN ADDED FOR THURSDAY INTO FRIDAY MORNING...WITH POSSIBLE SLOWER
MOTION OF FRONTAL SYSTEM.
TEMPS LOOK TO BE SEASONAL MONDAY INTO TUESDAY...WITH 90S LIKELY
AGAIN WEDNESDAY AND THURSDAY.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
CH/TWH/JC
Hazardous weather outlook, Aug 10, 3:35 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
435 AM CDT THU AUG 10 2006
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
435 AM CDT THU AUG 10 2006 /335 AM MDT THU AUG 10 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN FOR TODAY AND
TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS BOTH FRIDAY AND SATURDAY...WITH
SEVERE STORMS A POSSIBILITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NH
In the hours before
Local storm report, Aug 10, 10:28 AM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1128 AM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 15 S TAPPEN 46.66N 99.62W
08/09/2006 E2.75 INCH KIDDER ND PUBLIC
DAMAGE TO PICKUP TRUCK AND CAMPER. HAIL LASTED ABOUT 5
MINUTES UNTIL 705 PM CDT.
0750 PM HAIL 11 S GACKLE 46.47N 99.14W
08/09/2006 E0.88 INCH LOGAN ND MESONET
HAIL LASTED UNTIL 755 PM CDT.
&&
JP MARTINLocal storm report, Aug 10, 2:28 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
328 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 6 NNW KELDRON 46.02N 101.84W
08/10/2006 E1.00 INCH SIOUX ND TRAINED SPOTTER
HAIL LASTED 20 MINUTES
&&
LLPTornado, Sioux
- When
- August 10, 2:50 PM CST to 2:58 PM CST
- Where
- Sioux County, 6 mi S of Selfridge
- Rating
- F0
- Path length
- 2 mi
- Path width
- 70 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.950, -100.933
An F0 tornado moved southeast toward the North Dakota and South Dakota state line. The tornado occurred in an open field with no damage reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 10, 2006$15 million · 62 kt wind · 31 events
- Heat and Hail in Tennessee, August 10, 20061 death · $19,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Kentucky, August 10, 20061 injured · $120,000 · 65 kt wind · 30 events
- Damaging Wind in Nebraska, August 10, 2006$500,000 · 85 kt wind · 1 event
- Flooding and Damaging Winds in Illinois, August 10, 2006$207,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Georgia, August 10, 2006$259,000 · 1 in hail · 7 events
- Damaging Winds in Kansas, August 10, 2006$175,000 · 70 kt wind · 4 events
- Damaging Wind in Illinois, August 10, 2006$100,000 · 56 kt wind · 1 event
- Damaging Winds in Iowa, August 10, 2006$62,000 · 61 kt wind · 5 events
- Damaging Winds and Lightning Strike in Indiana, August 10, 2006$62,000 · 55 kt wind · 5 events
- Damaging Wind in South Carolina, August 10, 20061 injured · $50,000 · 65 kt wind · 1 event
- Flash Flood and Hail in South Dakota, August 10, 20062.75 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528354.